Wyoming, 2005

Hail in Wyoming, July 1, 2005

July 1, 2005 · NWS UNR · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 1, 2:10 PM MST, 2 hours 6 minutes earlier.

Area forecast discussion, Jul 1, 2:10 PM MST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
310 PM MDT FRI JUL 1 2005

.DISCUSSION...CURRENT SURFACE ANALYSIS PLACES HIGH PRESSURE CENTERED
OVER EASTERN NEB/WESTERN IA WITH WEAK TROF OVER SW SASK/CNTRL MT.
S/W MOVING THRU NE WYO INTO SW SD CONTINUES TO TRIGGER STRONG TO
SEVERE THUNDERSTORMS OVER THE BLACK HILLS. AS THE S/W CONTINUES TO
MOVE EASTERLY ISOLATED TO SCATTERED STORMS WILL CONTINUE TO
DEVELOP...WITH THE BEST CHANCES OVER SOUTH CENTRAL SOUTH DAKOTA.
CONVECTION WILL TAPER OFF FROM WEST TO EAST THROUGH THE EVENING IN
THE WAKE OF THE WAVE. FOR TOMORROW...THERMAL RIDGE BUILDS INTO THE
AREA BRINGING HIGH TEMPERATURES IN THE UPPER 80S INTO THE LOW 90S. A
COLD FRONT WILL THEN PUSH INTO THE AREA SATURDAY AFTERNOON AND INTO
THE EVENING...BRINGING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS.
BREEZY NORTHWEST WINDS WILL AFFECT THE CWFA SUNDAY...ALONG WITH A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. INDEPENDENCE DAY IS
APPEARING TO BE RATHER PLEASANT WITH DRY WEATHER AND TEMPERATURES IN
THE LOW 80S.

EXTENDED...RATHER VIGOROUS S/W MOVES ACROSS THE REGION ON TUESDAY
INTO TUESDAY EVENING...WHICH MAY RESULT IN SOME SHOWERS AND
THUNDERSTORMS. UPPER LEVEL RIDGE THEN BUILDS IN AND WILL BE THE
DOMINATING FACTOR IN THE WEATHER PATTERN THROUGH THE REMAINDER OF
THE EXTENDED BRINGING WARM AND DRY CONDITIONS.

&&

.AVIATION...A SHORT WAVE MOVING THROUGH THE REGION WILL CONTINUE TO
BRING ISOLATED TO SCATTERED THUNDERSTORMS ALONG PORTIONS OF ALL TWEB
RTES...WITH THE MAJORITY OF THE ACTIVITY OVER THE BLACK HILLS AREA.
THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. ACTIVITY WILL
DIMINISH THROUGHOUT THE EVENING FROM WEST TO EAST. AREAS NOT
AFFECTED BY THUNDERSTORMS WILL REMAIN VFR.

&&

.UNR...WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
WY...NONE.

&&
Hazardous weather outlook, Jul 1, 5:22 AM MST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
622 AM MDT FRI JUL 1 2005

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-021300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
622 AM MDT (722 AM CDT) FRI JUL 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

A WEAK DISTURBANCE WILL CROSS THE NORTHERN PLAINS TODAY...SPARKING
SHOWERS AND THUNDERSTORMS. THE BEST CHANCES FOR THUNDERSTORMS WILL
BE ACROSS THE BLACK HILLS AREA THIS AFTERNOON...AND ACROSS SOUTH
CENTRAL SOUTH DAKOTA THIS EVENING. SOME OF THESE STORMS COULD BE
STRONG...WITH HAIL AND WIND BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EXTREME
NORTHEASTERN WYOMING AND NORTHERN SOUTH DAKOTA ON SATURDAY AS A
COLD FRONT APPROACHES THE AREA. THE MAIN THREAT FROM THESE STORMS
WILL BE HAIL AND DAMAGING WINDS.

AT THIS TIME...INDEPENDENCE DAY LOOKS TO BE DRY AND SEASONABLY WARM.
A SLIGHT CHANCE FOR THUNDERSTORMS WILL RETURN ON TUESDAY.

ANOTHER CHANCE OF THUNDERSTORMS WILL BE SEEN ACROSS THE AREA ON
TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

In the hours before

Local storm report, Jul 1, 12:25 PM MST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
125 PM MDT FRI JUL 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             4 E CUSTER              43.77N 103.52W
07/01/2005  1.00 INCH        CUSTER             SD   PARK/FOREST SRVC

&&

LCZEPYHA
Local storm report, Jul 1, 12:39 PM MST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
139 PM MDT FRI JUL 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     HAIL             4 SW CUSTER PARK HEADQU 43.73N 103.44W
07/01/2005  1.00 INCH        CUSTER             SD   PARK/FOREST SRVC

&&

LCZEPYHA
Local storm report, Jul 1, 1:57 PM MST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
257 PM MDT FRI JUL 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             SYLVAN LAKE             43.85N 103.57W
07/01/2005  0.75 INCH        CUSTER             SD   PUBLIC

&&

LCZEPYHA
Local storm report, Jul 1, 2:13 PM MST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
313 PM MDT FRI JUL 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             4 E CUSTER              43.77N 103.52W
07/01/2005  1.50 INCH        CUSTER             SD   PUBLIC

&&

LCZEPYHA
Local storm report, Jul 1, 2:56 PM MST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
356 PM MDT FRI JUL 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             11 SE CUSTER            43.65N 103.45W
07/01/2005  1.00 INCH        CUSTER             SD   PUBLIC

&&

LCZEPYHA
Local storm report, Jul 1, 3:11 PM MST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
411 PM MDT FRI JUL 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             WIND CAVE HEADQUARTERS  43.56N 103.47W
07/01/2005  0.75 INCH        CUSTER             SD   PARK/FOREST SRVC

&&

WFO UNR STAFF

The radar

The Rapid City radar (KUDX), 238 km away, was scanning. The volume nearest the first event began at 23:15 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Campbell

When
July 1, 4:16 PM MST
Where
Campbell County, Recluse
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
44.733, -105.700

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464085.